Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 2, 2024, 7:25 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 2, 2024, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.4
The text
As transmitted.
441
WFUS53 KLBF 030025
TORLBF
NEC063-111-030100-
/O.NEW.KLBF.TO.W.0017.240603T0025Z-240603T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
725 PM CDT Sun Jun 2 2024
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Northern Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 800 PM CDT.
* At 724 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Curtis, moving east at 70 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Curtis and Moorefield around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Maywood and Hansen Memorial Reserve State Wildlife Management Area.
This includes Highway 83 between mile markers 43 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4057 10070 4074 10074 4085 10022 4070 10022
4070 9998 4063 9998
TIME...MOT...LOC 0024Z 255DEG 61KT 4064 10062
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NMJ2 follow-up statements
948
WWUS53 KLBF 030047
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
747 PM CDT Sun Jun 2 2024
NEC063-111-030100-
/O.CON.KLBF.TO.W.0017.000000T0000Z-240603T0100Z/
Frontier NE-Lincoln NE-
747 PM CDT Sun Jun 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 747 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Eustis, or 19 miles northeast of
Curtis, moving east at 70 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Frontier and southeastern Lincoln Counties, including
the following locations... Hansen Memorial Reserve State Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4085 10022 4070 10022 4070 9998 4063 9998
4058 10054 4078 10055
TIME...MOT...LOC 0047Z 252DEG 60KT 4075 10017
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NMJ054
WWUS53 KLBF 030056
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
756 PM CDT Sun Jun 2 2024
NEC063-111-030106-
/O.EXP.KLBF.TO.W.0017.000000T0000Z-240603T0100Z/
Frontier NE-Lincoln NE-
756 PM CDT Sun Jun 2 2024
...THE TORNADO WARNING FOR NORTHEASTERN FRONTIER AND SOUTHEASTERN
LINCOLN COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lincoln and northern Frontier Counties.
LAT...LON 4085 10022 4070 10022 4070 9998 4063 9998
4058 10054 4078 10055
TIME...MOT...LOC 0056Z 255DEG 61KT 4079 9999
$$
NMJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 2, 6:28 PM CDT, 57 minutes earlier. Its key messages:
- Potential for a high impact severe event this afternoon through this evening with damaging winds at or above 75mph and large to very large hail in excess of 2" diameter across central and western Nebraska. A brief tornado or two will also be possible.
- Low confidence but potential for a corridor of significant damage from wind driven hail this evening across western Nebraska, as initial supercells begin to grow upscale into a line.
- Thunderstorm chances persist into Monday and Tuesday, though the threat for severe weather appears low at this time, then quiet weather through midweek.
Area forecast discussion, Jun 2, 6:28 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Sun Jun 2 2024 .KEY MESSAGES... - Potential for a high impact severe event this afternoon through this evening with damaging winds at or above 75mph and large to very large hail in excess of 2" diameter across central and western Nebraska. A brief tornado or two will also be possible. - Low confidence but potential for a corridor of significant damage from wind driven hail this evening across western Nebraska, as initial supercells begin to grow upscale into a line. - Thunderstorm chances persist into Monday and Tuesday, though the threat for severe weather appears low at this time, then quiet weather through midweek. && .SHORT TERM /THROUGH TUESDAY/... Issued at 225 PM CDT Sun Jun 2 2024 Another round of overnight convection has moved off to our east, though visible satellite imagery clearly shows lingering outflow boundaries with more stable air lingering across central and western Nebraska from roughly Imperial up through O'Neill. Further to the west with little cloud cover diurnal heating has been in full swing with SBCAPE values already approaching 4000J/kg in the western sandhills. Anticipate destabilization will continue in this narrow corridor with mesoscale guidance indicating CAPE values in excess of 4000J/kg by late this afternoon pushing up form the south. Bufkit model soundings show this CAPE to be quite stout offering good support for vigorous updrafts, though some mid level warming will present some CINH to be overcome before initiation of deep convection. Expect the approaching front will offer the necessary forcing to overcome the CINH and trigger development of thunderstorms as it enters the region from the west late this afternoon and moves across the region this evening and exits off to the east before Midnight. Deep layer shear ahead of the front is evident with 0-6km bulk shear at or above 40kt and given the instability anticipate organized storms to initiate and rapidly grow upscale with potential for large to very large hail. Lapse rates are steep form the boundary layer up through mid and upper levels with an inverted-v also noted in model soundings, and given forecast DCAPE values around 1500J/kg expect a very efficient wind environment to facilitate strong, damaging wind gusts. After discrete cells initiate, expect a shallow angle between the mean wind field and the approaching front will allow for clustering of storms and cold pool consolidation with a somewhat quick transition to a linear MCS or one or more bowing segments that will amplify outflow with potential for with gusts at or above 75mph. The greatest uncertainty in potential for severe weather appears to be further to the northeast generally in the bounded area both east of Hwy 83 and north of Hwy 91 where the lingering effects from stable outflow may dampen convection. The severe threat is expected to be progressive and exit the region to the east before Midnight with quiet conditions for the overnight. A sharp short wave will then dig a trof into the upper midwest and push another cold front into the region late Monday into Monday night with another round of showers and thunderstorms that will linger into Tuesday morning. With the best instability off to our east expect potential for severe storms will be limited but any storms east of Hwy 83 will bear monitoring closely. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 225 PM CDT Sun Jun 2 2024 By Tuesday night the front will be pushing off to the east with high pressure surface and aloft building over the region. This will keep quiet weather with above normal temperatures across central and western Nebraska through midweek. Thereafter ensemble guidance is in good agreement in continuing to build the ridge over the western US gradually developing a westward lean to the ridge axis over time. while this will keep us under northwest flow aloft the flow will become more active with short waves sliding down the face of the ridge. At the surface, high pressure moves to our east and sets up southerly return flow of moisture with 90th percentile precipitable water values just off to our west. Northwest flow aloft with moist southerly flow below will set the stage for a return to more active weather by the end of the week and heading into the weekend. While any severe threat remains undefined, expect the potential for strong storms will be increasing through next weekend due to the favorable shear profiles and returning low level moisture. The gradual westward shift to the upper ridge will also allow for a slight cooling trend to temperatures closer to seasonal normals next weekend. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 627 PM CDT Sun Jun 2 2024 For the KLBF terminal: In the next couple of hours, through 02z there is a high probability for heavy rain (Visbys 2 SM), hail and wind gusts to 60 KTS impacting the terminal. Thunderstorms may linger in the vicinity of the terminal through 03z with skies gradually clearing after 08z. Winds overnight will be light and variable at under 10 KTS beyond that time. At the KVTN terminal: Some thunderstorms may impact the terminal through 02z this evening with surface wind gusts up to 45 KTS. Visibilities may reach 3SM if heavy rain develops. Thunderstorms should end after 03z with clearing skies thereafter. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Buttler
Hazardous weather outlook, Jun 2, 4:00 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sun Jun 2 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sun Jun 2 2024 /300 PM MDT Sun Jun 2 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. A Severe Thunderstorm Watch is in effect until 11pm CT. Scattered thunderstorms across the panhandle late this afternoon are expected to grow into a larger complex of storms farther east during the evening. Some storms may be significantly severe, capable of very large hail of 2 inches in diameter or greater, highly damaging wind gusts of 75 mph or greater, brief tornadoes, and torrential rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Monday, but the threat of severe weather appears low. Storm chances increase again toward the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 2, 7:04 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
704 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Tstm Wnd Dmg Ogallala 41.13N 101.72W
06/02/2024 Keith NE Public
Large healthy tree knocked down in town.
&&Local storm report, Jun 2, 7:11 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
711 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Tstm Wnd Gst 5 SSW North Platte 41.07N 100.81W
06/02/2024 M80 MPH Lincoln NE NWS Employee
&&Local storm report, Jun 2, 7:12 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
712 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Gst 11 NE Dickens 40.92N 100.82W
06/02/2024 M84 MPH Lincoln NE Public
Mesonet gust.
&&Local storm report, Jun 2, 7:18 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
718 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Gst 4 SSW North Platte 41.07N 100.79W
06/02/2024 M97 MPH Lincoln NE Public
&&Local storm report, Jun 2, 7:21 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
721 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM Tstm Wnd Gst 5 S North Platte 41.06N 100.75W
06/02/2024 M71 MPH Lincoln NE Public
&&Local storm report, Jun 2, 7:24 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service North Platte NE
724 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tstm Wnd Gst 5 E North Platte 41.14N 100.68W
06/02/2024 M81 MPH Lincoln NE Official NWS Obs
KLBF gusted to 81 MPH at 722 PM CDT.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jun 2, 7:18 PM CDT | Tornado Warning | LBF | Logan, McPherson | 27 min |
| Jun 2, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 65 min |
| Jun 2, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, McPherson, Thomas | 47 min |
| Jun 2, 7:31 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 44 min |
| Jun 2, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln | 41 min |
| Jun 2, 8:02 PM CDT | Tornado Warning | LBF | Custer, Lincoln, Logan | 28 min |
| Jun 2, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan | 50 min |
| Jun 2, 8:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 2, 8:48 PM CDT | Tornado Warning | LBF | Custer | 27 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.